Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Took xenical and gained weight as a side effect. Suggest diet and exercise to reduce weight

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Hi name is XXXXXXX I am 33 yrs/ F/weight 105 kg/ height 167 cm.i took Xenical for 6-7 months. Initially with right diet and exercise I lost weight but afterwards no results. I stopped it 8-10 months back and I regained weight much more than I lost. Can I restart xenical oralistat again.i feel to depressed and want to loose weight. Please tell me any medicine which I can combine with my diet and exercise routine.
Posted Thu, 10 Jan 2013 in Weight & Lifestyle
Answered by Dr. Ram Choudhary 3 hours later
Thanks for writing in to Healthcare magic!
You are facing the after effects of weight reducing drugs.
The orlistat and other related drugs can reduce the weight but the rebound weight gain is the rule when you stop them and is very depressing and distressing.
You should be watchful aboutwhat you eat in day to day life.
Avoid all untimely snacks except the one at 5pm that too should cotain fat free contents withcofee/tea.
Avoid fast food, fried food and nonvege diets. Avoid maida and refined carbohydrate products, take lots of leafy vegetables and whole wheat chapatis and mixed daals as a source of quality proteins.
You should eat only to satisfy the hunger and do not devote yourself to taste.
All these things may be boring but if you inculcate in the life style, it would be a life time solution for the obesity and would prevent other associated complications.
You should be out of bed at 7am take a glass of water and should have a brisk walk for 30minutes and a post dinner stroll of two three kilometers daily.
Do not loose weight rapidly, it would increase hunger and tiredness and you would have a rebound weight gain due to more intake.
you should loose slowly say 5Kg. in 6 months time and keep a watch on your eating habits and regularity in exercises, i am sure you will win.
i hope the advise would be helpful for you.
Above answer was peer-reviewed by
Follow-up: Took xenical and gained weight as a side effect. Suggest diet and exercise to reduce weight 2 hours later
Thanks for the reply.
Dear Doc, i just to want to know can i restart orlistat or any other medicine for weight loss with my regime.
actually doctor if i dont get results ,i feel disappointed and dishearten and subsequently loose my interest,,,,,,,atleast these medicine will motivate me with little faster result
Answered by Dr. Ram Choudhary 3 hours later
Welcome back.
You can definitely start the orlistat again and also follow the weight control measures strictly. Later taper the medicine rather reserve it prior to expected heavy fatty meals to make sure you do not absorb much of the fat.
You need to stick to the behaviour modification about dietary change and exercises to remain fit and slim. Medicines should be the initial aid but not a replacement for a disciplined life.
I hope you would get a slim and trim appearance soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor